Alert archive / North Dakota / Wind Advisories in 2010

Wind Advisory 6, NWS Grand Forks, ND

May 25, 201013 counties in North Dakota; 6 counties in Minnesota

NWS Grand Forks, ND issued this wind advisory at May 25, 2010, 3:51 AM CDT for 13 counties in North Dakota; 6 counties in Minnesota. It took effect at May 25, 2010, 7:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 25, 2010, 3:51 AM CDT (08:51 UTC)
In effect from
May 25, 2010, 7:00 AM CDT
Expired
May 25, 2010, 5:25 PM CDT
In force
10 hr
Issued by
NWS Grand Forks, ND

Counties Kittson County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 64 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.9 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 273 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2071 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
273 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
4.5
Supercell composite
18.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WWUS73 KFGF 250851
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
351 AM CDT TUE MAY 25 2010

...STRONG WINDS EXPECTED TODAY...

.STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS
PORTIONS OF EASTERN NORTH DAKOTA INTO NORTHWESTERN MINNESOTA. WIND
SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR. SLIGHTLY
STRONGER WINDS...WITH GUSTS UP TO 50 MPH...ARE EXPECTED ACROSS THE
DEVILS LAKE BASIN. THE WINDS WILL DIMINISH DURING THE LATE
AFTERNOON AND EVENING HOURS.

MNZ001-004-005-007-008-013-014-NDZ008-016-027>030-038-260000-
/O.NEW.KFGF.WI.Y.0006.100525T1200Z-100526T0000Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS...
RED LAKE FALLS...CAVALIER...GRAFTON...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY
351 AM CDT TUE MAY 25 2010

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP DURING THE MORNING AND
  CONTINUE INTO THE AFTERNOON HOURS.

* WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

NDZ006-007-014-015-024-026-054-260000-
/O.NEW.KFGF.WI.Y.0006.100525T1200Z-100526T0000Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS
351 AM CDT TUE MAY 25 2010

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP DURING THE MORNING
  AND CONTINUE INTO THE AFTERNOON HOURS.

* WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL OCCUR.

* WAVES OF UP TO 3 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN
  AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
TG
3 follow-up statements
269 
WWUS73 KFGF 251446 AAA
NPWFGF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
946 AM CDT TUE MAY 25 2010

...STRONG WINDS TODAY...

.STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF
EASTERN NORTH DAKOTA INTO NORTHWESTERN MINNESOTA. THE STRONGEST
WINDS WILL OCCUR ACROSS THE SLIGHTLY HIGHER ELEVATIONS IN THE
DEVILS LAKE TO CANDO AND LANGDON REGION. THE WINDS WILL DIMINISH
DURING THE LATE AFTERNOON AND EVENING HOURS.

NDZ006-007-014-015-024-026-054-260000-
/O.UPG.KFGF.WI.Y.0006.000000T0000Z-100526T0000Z/
/O.NEW.KFGF.HW.W.0001.100525T1446Z-100526T0000Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS
946 AM CDT TUE MAY 25 2010

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE
  AFTERNOON.

* WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH WILL OCCUR.

* WAVES OF UP TO 3 FEET MAY BE GENERATED IN THE DEVILS LAKE 
  BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ001-004-005-007-008-013-014-NDZ008-016-027>030-038-260000-
/O.CON.KFGF.WI.Y.0006.000000T0000Z-100526T0000Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS...
RED LAKE FALLS...CAVALIER...GRAFTON...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY
946 AM CDT TUE MAY 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE
  AFTERNOON.

* WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
416 
WWUS73 KFGF 252031 AAB
NPWFGF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
331 PM CDT TUE MAY 25 2010

...GUSTY WINDS WILL DECREASE EARLY THIS EVENING...

.STRONG SOUTH TO SOUTHWEST WINDS WILL BEGIN TO DECREASE EARLY
THIS EVENING OVER PORTIONS OF EASTERN NORTH DAKOTA AND NORTHWEST
MINNESOTA. UNTIL THEN...THE STRONGEST WINDS WILL STILL BE FOUND
ACROSS THE SLIGHTLY HIGHER ELEVATIONS FROM DEVILS LAKE TO CANDO
AND LANGDON.

NDZ006-007-014-015-024-026-054-260000-
/O.CON.KFGF.HW.W.0001.000000T0000Z-100526T0000Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS
331 PM CDT TUE MAY 25 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE INTO THE EARLY
  EVENING. 

* WIND SPEEDS OF 35 TO 45 MPH WILL OCCUR.

* WAVES OF UP TO 3 FEET MAY BE GENERATED IN THE DEVILS LAKE 
  BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ001-004-005-007-008-013-014-NDZ008-016-027>030-038-260000-
/O.CON.KFGF.WI.Y.0006.000000T0000Z-100526T0000Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS...
RED LAKE FALLS...CAVALIER...GRAFTON...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY
331 PM CDT TUE MAY 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE INTO THE EARLY
  EVENING.

* WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
803 
WWUS73 KFGF 252225
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
525 PM CDT TUE MAY 25 2010

...GUSTY WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING...

.GUSTY SOUTHWESTERLY WINDS HAVE FALLEN BELOW WARNING AND ADVISORY
CRITERIA. SURFACE WINDS WILL CONTINUE TO GUST TO NEAR 30 MPH IN
PARTS OF NORTHEASTERN NORTH DAKOTA AND NORTHWESTERN
MINNESOTA THROUGH 9 PM CDT. THE STRONGEST WINDS WILL GENERALLY BE
NORTH OF THE HIGHWAY 2 CORRIDOR.

NDZ006-007-014-015-024-026-054-252330-
/O.CAN.KFGF.HW.W.0001.000000T0000Z-100526T0000Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...ADAMS
525 PM CDT TUE MAY 25 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
HIGH WIND WARNING. 

SURFACE WINDS HAVE FALLEN BELOW WARNING CRITERIA...BUT WILL
CONTINUE TO GUST TO AROUND 30 MPH THROUGH 9 PM CDT.

$$

MNZ001-004-005-007-008-013-014-NDZ008-016-027>030-038-252330-
/O.CAN.KFGF.WI.Y.0006.000000T0000Z-100526T0000Z/
WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-PEMBINA-EASTERN WALSH COUNTY-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALLOCK...ROSEAU...WARREN...NEWFOLDEN...THIEF RIVER FALLS...
RED LAKE FALLS...CAVALIER...GRAFTON...GRAND FORKS...COOPERSTOWN...
FINLEY...MAYVILLE...VALLEY CITY
525 PM CDT TUE MAY 25 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY. 

SURFACE WINDS HAVE FALLEN BELOW ADVISORY CRITERIA...BUT WILL
CONTINUE TO GUST TO AROUND 25 MPH THROUGH 9 PM CDT..

$$
PJS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 25, 3:05 AM CDT, 46 minutes earlier.

Area forecast discussion, May 25, 3:05 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
305 AM CDT TUE MAY 25 2010

.SHORT TERM...MAIN CONCERN WILL BE WINDS FOR TODAY.
OTHERWISE...LOOKING LIKE A DRY PERIOD WITH TEMPERATURES BEING THE
MAIN CHALLENGE. 00Z MODELS INITIALIZED WITH MINIMAL ERRORS AND IN
DECENT AGREEMENT.

TODAY...DRY AIRMASS IS MOVING INTO THE REGION AS STRONG LOW
PRESSURE SYSTEM ACROSS WESTERN NORTH DAKOTA PROPAGATES
NORTH. THIS SHOULD END ALL PRECIP BY EARLY MORNING. AS THE LOW
PRESSURE SYSTEM CONTINUES NORTHWARD MOVEMENT INTO CANADA...REGION
WILL BE IN DRY SLOT AND EXPECT SUNNY SKIES. THIS WILL LEAD TO GOOD
MIXING POTENTIAL. STRONGEST 850MB WINDS OF 45-50 KNOTS WILL BE
LOCATED ACROSS THE FAR NW FA...WITH DECREASING SPEEDS TO THE SE.
SFC TO 850MB WINDS BECOME UNIDIRECTIONAL BY MID-MORNING.
CONSIDERING 850MB WIND SPEEDS...WILL ISSUE A WIND ADVISORY FOR
MUCH OF TODAY ALONG AND NORTH OF A VALLEY CITY TO CROOKSTON TO
ROSEAU LINE. THE FAR SOUTHERN PORTION OF THIS ADVISORY MAY ONLY
EXPERIENCE ADVISORY CRITERIA INTO THE EARLY AFTERNOON HOURS. THERE
IS AN OUTSIDE CHANCE THAT THE FAR NW PORTION OF THE WIND ADVISORY
MAY SEE A GUST INTO WARNING CRITERIA AS 850MB WINDS WILL BE NEAR
50KNTS...HOWEVER THIS PROBABILITY IS TOO LOW FOR A HIGH WIND
WARNING TO BE ISSUED AT THIS TIME.

TONIGHT-THUR NIGHT...HIGH PRESSURE WILL GRADUALLY SHIFT EAST AS
AN UPPER RIDGE BUILDS INTO THE REGION. MOSTLY CLEAR SKIES WITH
TEMPERATURES AROUND NORMAL...BECOMING SLIGHTLY ABOVE NORMAL TOWARD
THE END OF THIS PERIOD. SOME MODEL DIFFERENCES CONCERNING EXACT
850MB TEMP VALUES WITH THE NAM SLIGHTLY WARMER THAN THE GFS. USED
A BLEND FOR MAX/MIN TEMPS.

.LONG TERM (FRI-MON)...MODELS SHOWING ABOUT THE SAME SCENARIO THAT
PREVIOUS RUNS WHERE SHOWING. SEE NO REASON TO MAKE ANY CHANGES TO
CURRENT FORECAST.

&&

.AVIATION...THUNDERSTORMS HAVE DISSIPATED AND EXPECT VFR
CONDITIONS TODAY. WINDS WILL BE STRONG INTO THE AFTERNOON HOURS
AND SETTLE DURING THE EVENING HOURS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR NDZ006>008-014>016-024-026>030-038-054.

MN...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR MNZ001-004-005-007-008-013-014.

&&

TG
Hazardous weather outlook, May 24, 5:10 AM CDT, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
510 AM CDT MON MAY 24 2010

NDZ006-014-015-024-026>029-038-049-052-054-251200-
TOWNER-BENSON-RAMSEY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-BARNES-
RANSOM-SARGENT-WESTERN WALSH COUNTY-
510 AM CDT MON MAY 24 2010

...FLASH FLOOD WATCH FOR TODAY THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

PERIODIC STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO
TONIGHT. SEVERAL ROUNDS OF STORMS WILL OCCUR DURING THIS TIME.
LARGE HAIL WILL BE A THREAT THROUGHOUT THE PERIOD. THE GREATEST
THREAT FOR STRONG WINDS AND A TORNADO OR TWO WILL BE ACROSS
SOUTHEAST NORTH DAKOTA THIS AFTERNOON INTO THE EVENING.

THESE THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY
RAINFALL IN A SHORT AMOUNT OF TIME. PORTIONS OF EASTERN NORTH
DAKOTA RECEIVED HEAVY RAINFALL SATURDAY NIGHT...AND THUS SOILS ARE
SATURATED. ADDITIONAL HEAVY RAINFALL COULD RESULT IN FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS ARE POSSIBLE ON TUESDAY...AND A WIND ADVISORY MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ001>009-013>017-022>024-027>032-040-NDZ007-008-016-030-039-053-
251200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CAVALIER-PEMBINA-
EASTERN WALSH COUNTY-TRAILL-CASS-RICHLAND-
510 AM CDT MON MAY 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

PERIODIC STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TODAY INTO
TONIGHT. SEVERAL ROUNDS OF STORMS WILL OCCUR DURING THIS TIME.
LARGE HAIL WILL BE A THREAT THROUGHOUT THE PERIOD. THE GREATEST
THREAT FOR STRONG WINDS AND A TORNADO OR TWO WILL BE ACROSS
SOUTHEAST NORTH DAKOTA THIS AFTERNOON INTO THE EVENING. THESE
THUNDERSTORMS ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL IN
A SHORT AMOUNT OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS ARE POSSIBLE ON TUESDAY...AND A WIND ADVISORY MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

In the hours before

Local storm report, May 24, 9:56 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
956 PM CDT MON MAY 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             ROSEAU                  48.85N 95.76W
05/23/2010  E0.88 INCH       ROSEAU             MN   TRAINED SPOTTER

            DIME TO NICKEL SIZED HAIL FELL FOR ABOUT 90 SECONDS.

&&

GGUST
Special weather statement, May 24, 10:13 PM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1013 PM CDT MON MAY 24 2010

NDZ038-039-049-052-053-250415-
BARNES ND-CASS ND-RANSOM ND-RICHLAND ND-SARGENT ND-
1013 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...SOUTHERN
BARNES...SARGENT...WESTERN RICHLAND AND RANSOM COUNTIES IN SOUTHEAST
NORTH DAKOTA UNTIL 1115 PM CDT...

AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST OF
JAMESTOWN TO HECLA...MOVING TO THE EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORMS.

THE STORMS WILL BE NEAR...
STRAUBVILLE...LITCHVILLE AND CRETE AROUND 1020 PM CDT.
STIRUM...HASTINGS AND ENGLEVALE AROUND 1025 PM CDT.
FORMAN...LITTLE YELLOWSTONE STATE AND KATHRYN AROUND 1030 PM CDT.
GWINNER AND RUTLAND AROUND 1035 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORMS WILL BE BETWEEN...MILE
MARKERS 8 AND 19...
FOR MOTORISTS ON INTERSTATE 94...THE STORMS WILL BE BETWEEN NORTH
DAKOTA MILE MARKER 301 AND NORTH DAKOTA MILE MARKER 332...

DAMAGING WINDS...DEADLY LIGHTNING AND TORNADOES ARE ALL POSSIBLE IN
SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED BUILDING
IMMEDIATELY.

JH/PJS
Special weather statement, May 24, 10:51 PM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1051 PM CDT MON MAY 24 2010

NDZ006-007-015-054-250445-
CAVALIER ND-RAMSEY ND-TOWNER ND-WESTERN WALSH COUNTY ND-
1051 PM CDT MON MAY 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN WALSH...
NORTHEASTERN TOWNER...CAVALIER AND EASTERN RAMSEY COUNTIES UNTIL 1145
PM CDT...

AT 1046 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF CANDO TO
18 MILES SOUTHEAST OF CANDO TO 9 MILES EAST OF DEVILS LAKE...MOVING
TO THE NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THE STORMS.

THE STORMS WILL BE NEAR...
CALIO AROUND 1055 PM CDT.
MUNICH...HAMPDEN AND CLYDE AROUND 1100 PM CDT.
DERRICK AND CALVIN AROUND 1105 PM CDT.
SARLES...LOMA AND EDMORE AROUND 1110 PM CDT.

DAMAGING WINDS...DEADLY LIGHTNING AND TORNADOES ARE ALL POSSIBLE IN
SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED BUILDING
IMMEDIATELY.

JH/PJS
Special weather statement, May 25, 12:23 AM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1223 AM CDT TUE MAY 25 2010

MNZ001>005-007-008-013>015-022-027>031-040-NDZ008-016-027-030-039-
250615-
CASS ND-CLAY MN-EAST BECKER MN-EAST MARSHALL MN-EAST OTTER TAIL
MN-EAST POLK MN-EASTERN WALSH COUNTY ND-GRAND FORKS ND-GRANT
MN-KITTSON MN-MAHNOMEN MN-NORMAN MN-PEMBINA ND-PENNINGTON MN-RED LAKE
MN-ROSEAU MN-TRAILL ND-WEST BECKER MN-WEST MARSHALL MN-WEST OTTER
TAIL MN-WEST POLK MN-WILKIN MN-
1223 AM CDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BECKER...POLK...WESTERN
MARSHALL...WESTERN PENNINGTON...RED LAKE...CLAY...WESTERN MAHNOMEN...
SOUTHWESTERN ROSEAU...KITTSON AND NORMAN COUNTIES IN NORTHWEST
MINNESOTA...AND OTTER TAIL...NORTHWESTERN GRANT AND NORTHEASTERN
WILKIN COUNTIES IN WEST CENTRAL MINNESOTA...AND EASTERN WALSH...
PEMBINA AND EASTERN GRAND FORKS COUNTIES IN NORTHEAST NORTH DAKOTA...
AND NORTHEASTERN CASS AND EASTERN TRAILL COUNTIES IN SOUTHEAST NORTH
DAKOTA UNTIL 115 AM CDT...

AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF CAVALIER
TO 12 MILES NORTH OF CHARLESVILLE...MOVING TO THE EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORMS...ALONG WITH
HEAVY RAIN.

THE STORMS WILL BE NEAR...
FERGUS FALLS...ADA AND DRAYTON AROUND 1230 AM CDT.
PELICAN RAPIDS...SHERACK AND MATTSON AROUND 1235 AM CDT.
WARREN...STEPHEN AND CROOKSTON AROUND 1240 AM CDT.
TWIN VALLEY...LAKE PARK AND HALLOCK AROUND 1245 AM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORMS WILL BE BETWEEN...MILE
MARKERS 172 AND 214...
FOR MOTORISTS ON INTERSTATE 94...THE STORMS WILL BE BETWEEN MINNESOTA
MILE MARKER 28 AND MINNESOTA MILE MARKER 71...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

DK/PJS
Special weather statement, May 25, 1:14 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
114 AM CDT TUE MAY 25 2010

MNZ004>009-013>017-022>024-027-028-031-032-250715-
EAST BECKER MN-EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK
MN-HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NORTH
BELTRAMI MN-NORTH CLEARWATER MN-PENNINGTON MN-RED LAKE MN-ROSEAU
MN-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-WADENA MN-WEST BECKER
MN-WEST MARSHALL MN-
114 AM CDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OTTER TAIL...EASTERN
BECKER...WESTERN BELTRAMI...CLEARWATER...SOUTHEASTERN POLK...EASTERN
MARSHALL...PENNINGTON...EASTERN RED LAKE...WADENA...EASTERN
MAHNOMEN...WESTERN LAKE OF THE WOODS...ROSEAU...EASTERN KITTSON AND
HUBBARD COUNTIES UNTIL 215 AM CDT...

AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF
HALLOCK TO MCINTOSH TO PARKERS PRAIRIE...MOVING TO THE EAST AT 40
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORMS. IN ADDITION...
LOCALLY HEAVY RAIN IS ALSO POSSIBLE NEAR ANY STORM.

THE STORMS WILL BE NEAR...
PINE BEND...OKLEE AND MIDDLE RIVER AROUND 120 AM CDT.
WRIGHTSTOWN...WOLF LAKE AND TRAIL AROUND 125 AM CDT.
WADENA...GREENBUSH AND WEME AROUND 130 AM CDT.
ZERKEL...OSAGE AND HAUG AROUND 135 AM CDT.

THE STORMS MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 4 AM. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:10 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Steele28 min
May 24, 7:43 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Grand Forks, Griggs, Nelson, Steele and 1 more47 min
May 24, 9:50 PM CDTSevere Thunderstorm WarningFGFBenson, Cavalier, Eddy, Ramsey, Towner55 min
May 25, 9:46 AM CDTHigh Wind WarningFGFBenson, Cavalier, Eddy, Nelson, Ramsey, Towner and 1 more8 hr
May 25, 10:47 AM CDTRiver Flood WatchFGFGrand Forks, Walsh24 hr
May 25, 10:47 AM CDTRiver Flood WatchFGFGrand Forks24 hr
May 24, 7:34 PM CDTFlash Flood WarningFGFMarshall, Pennington, Polk, Red Lake11 hr
May 24, 7:35 PM CDTTornado WarningFGFBeltrami, Clearwater, Lake of the Woods55 min
May 24, 7:47 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Lake of the Woods, Marshall, Pennington58 min
May 24, 8:43 PM CDTSevere Thunderstorm WarningFGFLake of the Woods30 min
May 24, 8:50 PM CDTAreal Flood AdvisoryFGFBeltrami, Lake of the Woods, Roseau10 hr
May 24, 11:20 PM CDTRiver Flood WarningFGFKittson9 days
May 25, 6:57 AM CDTAreal Flood WarningFGFMarshall, Pennington, Red Lake29 hr
May 25, 10:32 AM CDTRiver Flood WarningFGFPolk4 days

Nearby

Wind Advisories in North Dakota, 2010Wind Advisories in Minnesota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.